Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 133, NWS Tulsa, OK

July 8, 2014Franklin County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2014, 6:19 PM CDT for Franklin County, Madison County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 6:19 PM CDT (23:19 UTC)
Expired
Jul 8, 2014, 6:45 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS54 KTSA 082319
SVRTSA
ARC047-087-082345-
/O.NEW.KTSA.SV.W.0133.140708T2319Z-140708T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
  SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 645 PM CDT

* AT 618 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BOSTON TO 7 MILES NORTHWEST OF CASS...AND MOVING
  SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...CASS...TURNERS BEND...
  REDDING...BARNES...MOUNTAIN TOP...TAFT AND PARADISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3587 9352 3576 9352 3576 9369 3558 9370
      3565 9391 3573 9394 3573 9392 3576 9389
      3577 9396 3584 9395 3590 9350
TIME...MOT...LOC 2319Z 305DEG 14KT 3582 9353 3577 9389

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
567 
WWUS54 KTSA 082335
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT TUE JUL 8 2014

ARC047-087-082345-
/O.CON.KTSA.SV.W.0133.000000T0000Z-140708T2345Z/
FRANKLIN AR-MADISON AR-
635 PM CDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MADISON AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 645 PM CDT...

AT 634 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PETTIGREW TO CASS...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...BOSTON...CASS...TURNERS
  BEND...REDDING...BARNES...MOUNTAIN TOP...TAFT AND PARADISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3576 9369 3558 9370 3565 9391 3573 9394
      3573 9392 3575 9391 3575 9389 3577 9389
      3587 9352 3576 9352
TIME...MOT...LOC 2335Z 305DEG 14KT 3576 9368 3574 9380

HAIL...1.00IN
WIND...60MPH

$$
062 
WWUS54 KTSA 082345
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT TUE JUL 8 2014

ARC047-087-082354-
/O.EXP.KTSA.SV.W.0133.000000T0000Z-140708T2345Z/
FRANKLIN AR-MADISON AR-
645 PM CDT TUE JUL 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 645 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE IN 
FAR NORTHEASTERN FRANKLIN COUNTY WITH THESE THUNDERSTORMS.

LAT...LON 3576 9369 3558 9370 3565 9391 3573 9394
      3573 9392 3575 9391 3575 9389 3577 9389
      3587 9352 3576 9352
TIME...MOT...LOC 2344Z 305DEG 14KT 3574 9364 3572 9376

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:32 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 8, 3:32 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT TUE JUL 8 2014

.DISCUSSION...
A WEAK COLD FRONT CONTINUES TO SLOWLY PUSH SOUTHWARD WITH THE WIND
SHIFT CURRENTLY NEAR A MCALESTER TO FAYETTEVILLE LINE...WITH THE
SLIGHTLY COOLER AND DRIER AIR LAGGING FURTHER NORTH. RECENTLY A
DENSE CU FIELD HAS DEVELOPED NEAR THE WIND SHIFT HOWEVER FORECAST
SOUNDINGS SHOW A SUBSTANTIAL WARM LAYER ALOFT WHICH IS EXPECTED TO
LIMIT ANY STORM POTENTIAL. SHOULD A FEW STORMS DEVELOP...STRONG
INSTABILITY WILL SUPPORT A FEW STRONG TO SEVERE STORMS THROUGH THE
EVENING HOURS. ADDITIONAL CONVECTION IS LIKELY TO DEVELOP NEARER
THE ELEVATED FRONTAL ZONE TONIGHT...WITH ALL CONVECTION PUSHING
FURTHER SOUTHWARD NEARER THE RED RIVER TOMORROW.

THE FRONTAL ZONE WILL BECOME ORIENTED MORE NORTHWEST TO SOUTHEAST
AS IT RETURNS NORTHWARD WEDNESDAY NIGHT THROUGH THURSDAY. GOOD
POTENTIAL AN MCS ORIGINATES ACROSS THE HIGH PLAINS AND PUSHES
SOUTHEASTWARD INTO THE REGION LATE WEDNESDAY NIGHT INTO THURSDAY.
THIS SCENARIO WOULD BE THE BEST SHOT OF PRECIP FOR MOST LOCATIONS.
OVERALL TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THE NEXT
FEW DAYS THOUGH HUMIDITIES WILL MAKE HEAT INDEX VALUES NOTICEABLE.

FRIDAY THROUGH SUNDAY LOOK HOT. UPPER HIGH CENTERS VERY NEAR THE
AREA AND FORECAST DEWPOINTS FALL OFF SLIGHTLY ESPECIALLY WEST OF
HIGHWAY 75. URBAN AREAS WILL ALSO MAINTAIN VERY WARM LOW TEMPS.

RELIEF IS LIKELY TO ARRIVE TOWARD THE FIRST OF NEXT WEEK. WHILE
THE GFS HAS TURNED LESS BULLISH...THIS FORECAST WILL RETAIN THE
TREND CLOSER TO THE ECMWF SOLUTION AND BRING NOTICEABLY COOLER
TEMPS AND INCREASE PRECIP CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  91  70  91 /  10  10  30  20
FSM   72  91  71  89 /  30  10  30  30
MLC   74  90  72  92 /  20  20  20  10
BVO   65  90  66  89 /   0  10  40  30
FYV   63  86  66  85 /  20  10  20  30
BYV   64  85  65  85 /  20  10   0  30
MKO   69  90  70  90 /  20  10  30  20
MIO   65  88  65  88 /   0   0  20  40
F10   71  90  70  92 /  30  10  30  10
HHW   75  93  73  94 /  10  30  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Jul 8, 5:12 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT TUE JUL 8 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 PM CDT TUE JUL 8 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EAST CENTRAL OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A FRONTAL BOUNDARY EXTENDING FROM FAR NORTHWEST ARKANSAS INTO
CENTRAL OKLAHOMA WILL GRADUALLY DRIFT SOUTH THIS EVENING AND
EVENTUALLY STALL SOUTH OF I-40 TONIGHT. ISOLATED TO SCATTERED
THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONT THROUGH
TONIGHT...WITH GREATEST COVERAGE FAVORING NORTHWEST ARKANSAS THIS
EVENING. A FEW STORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WIND
THE MAIN THREAT.

HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL CONTINUE SOUTH
OF THE FRONT THROUGH EARLY THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL BEGIN TO LIFT NORTH AS A WARM FRONT LATE
WEDNESDAY INTO THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE IN THE VICINITY OF THE FRONT WITH A LIMITED SEVERE
WEATHER RISK.

HOT AND HUMID CONDITIONS WILL RETURN FOR THE END OF THE WEEK
AND INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 8, 5:07 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT TUE JUL 8 2014

ARZ011-082230-
MADISON AR-
507 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN MADISON

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF WITTER...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RED STAR...WEATHERS...KINGSTON AND
WITTER.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3594 9348 3593 9348 3592 9350 3588 9350
      3586 9352 3594 9371 3609 9366 3605 9344
      3597 9345
TIME...MOT...LOC 2207Z 288DEG 15KT 3599 9364
Special weather statement, Jul 8, 6:08 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE JUL 8 2014

ARZ011-020-090015-
FRANKLIN AR-MADISON AR-
608 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 608 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF COMBS TO PETTIGREW...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...COMBS...
BRASHEARS...DUTTON AND BOSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3576 9352 3576 9369 3566 9369 3566 9370
      3579 9396 3582 9396 3588 9352 3577 9351
TIME...MOT...LOC 2308Z 304DEG 20KT 3577 9392 3582 9362

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:08 AM CDTSpecial Weather StatementTSACarroll52 min
Jul 8, 5:07 PM CDTSpecial Weather StatementTSAMadison23 min
Jul 8, 5:15 PM CDTSevere Thunderstorm WarningTSAMadison60 min
Jul 8, 5:48 PM CDTAreal Flood AdvisoryTSAMadison117 min
Jul 8, 6:08 PM CDTSpecial Weather StatementTSAMadison67 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.